Rosacea is a shrewd, impossible jerk. He's red, angry and inflamed at least 80 per cent of the time, and it seems like almost *everything* pisses him off.
If you're familiar with rosacea, you'll know the frustration of using product after product that are so-called 'sensitive' or 'natural', when they're really packed with sneaky synthetics and chemicals that make your skin flare-up and freak out.
Watch: Here are some nifty products and ingredients you *should* know about. Post continues below.
Little old you can end up forking out a lot of money and trying hundreds of skincare brands and 'natural' remedies, only to see bugger all results. Sigh.
Our advice? Don't just read the stuff slapped on the front of the pretty packaging. You need to dig deeper and know what ingredients are red flags for your skin.
Not only this, but you need to be aware of normal, everyday things that you should perhaps steer clear of (or at least only expose yourself to in teeny, baby mouthfuls).
Because it's all very confusing and you sometimes feel like you need to have a science degree to know what to avoid, we pulled together some useful advice from dermatologist Dr Katherine Armour from Bespoke Skin Technology.
She told us exactly what kinds of things rosacea-sufferers should avoid.
When asked if folk with rosacea should avoid retinol or retinoids (the stronger form of vitamin A that you need a prescription for), Dr Armour straight out said, "Absolutely". Sooo... we think this is a good indicator that this ingredient is a real no-no.
Listen: Confused about the difference between retinol and retinoids? We got you! Listen to Mamamia's podcast for your face, You Beauty, where we talk about the difference between the two ingredients. Post continues below.
So, what happens if you were to go ahead and use retinol or retinoids on rosacea-prone skin? Well, Dr Armour said you're not in for a good time. Especially if you suffer from a specific type of rosacea that sounds really long and confusing.
"Retinoids can definitely exacerbate rosacea. This is due to their ability to disrupt the skin barrier and cause irritation. If you have what dermatologists call 'erythematotelangiectatic rosacea' (which involves skin sensitivity, redness and flushing), I'd definitely steer clear of retinoids."